MAUDE Adverse Event Report: THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS, INC. THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D748-KIT
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.A review of kit lot d748 was performed.There were no non-conformances related to this complaint.This lot met all release requirements.The uvadex lot number was not provided, since uvadex was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for complaint category leak centrifuge alarm and centrifuge bowl leak/break.No trends were identified for these categories analysis of the returned kit is still in progress.A supplemental report will be filed when this analysis is complete.(b)(4).
 
Event or Problem Description
The customer called to report a blood leak alarm at the end of cycle 2 after drawing had been completed on the xt125 bowl.The customer stated there was no fluid in the centrifuge waste bag, no fluid visible anywhere from the kit and no fluid was felt on the kit.Css advised the customer to abort the treatment and remove the bowl for further inspection.The customer stated the bottom of the bowl is intact and there is no fluid in the centrifuge chamber.Some dried blood was found on the top of the bowl.Customer stated the patient is sleeping with a blood pressure of 144/70.The patient will be given 500ml of normal saline to replace the blood loss.The customer will return the kit for evaluation.
 
Additional Manufacturer Narrative
The centrifuge bowl associated with the complaint was returned.The return bowl was examined and analysis indicated that there were 4 spots of dried liquid of a very light color on one side of the bowl, below the seal,.Which could be an indication a leak occurred because the bowl seal lifted during the treatment.The likely cause for lifted bowl seal is back pressure in the system due to an occlusion.Examination of the returned bowl found no visible defects or damage in the ceramic rotary seal.Therefore, the root cause could not be determined.A review of the device history record for this lot of bowl found no related issues.(b)(4).

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS, INC.
hampton NJ
MDR Report Key5428521
Report Number2523595-2016-00015
Device Sequence Number725630
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date12/01/2020
Device Lot NumberD748-KIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2016
Supplement Report FDA Received Date04/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight68